MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW LEFT SIZE 9; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW LEFT SIZE 9; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Numbness (2415); Ambulation or Postural Difficulties (2544); Osteopenia/ Osteoporosis (2651)
Date of Event 12/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial knee arthroplasty.Subsequently, the patient began experiencing pain, instability, numbness, swelling, and difficulty ambulating.Approximately 2.5 years post implantation, the patient was revised due to femoral loosening and was found to have poor bone quality.
 
Additional Manufacturer Narrative
(b)(4).Concomitant products: 42512600512 - articular surface fixed bearing constrained posterior stabilized (cps) left 12 mm height use with tibia sizes c-d / ps femur sizes 6-9 - 64318272; unknown bone cement.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The dhr was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient began experiencing instability, numbness, swelling and pain with activities and worse when standing, loosening diagnosed, patient uses walker; revision notes: femoral component grossly loose and easily removed, tibial component not loose, patellar component well fixed, extensive synovitis noted.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW LEFT SIZE 9
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13385523
Report Number3007963827-2022-00029
Device Sequence Number1715635
Product Code JWH
UDI-Device Identifier00889024228795
UDI-Public(01)00889024228795(17)281031(10)64143948
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42500006601
Device Lot Number64143948
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Initial Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight109 KG